What are the common side effects of simvastatin 20 or 40 mg?
Simvastatin is a medication used in the treatment of elevated fats (lipids) in the blood. It lowers total cholesterol, and specifically lowers "bad cholesterol" (LDL) and raises "good cholesterol" (HDL).
Common side effects from the medication are stomach upset, and rarer side effects include muscle pain, tenderness, or weakness. You should talk to your doctor if you develop any other side effects, since some (including yellowing eyes, dark urine, severe fatigue, or persistent nausea). Again, these side effects are largely uncommon, but if you have any concerns you should talk to a doctor or your pharmacist.
In the meantime, you should consider other ways of lowering your cholesterol as well. Weight loss, including loss achieved on a low-carb diet, as well as the use of plant sterols and stanols can help.
I just started taking this medication and immediately I am having pain in my right inner thigh area causing me trouble walking upon rising in the morning. It goes away but does come and go later in the day.
STOP THE DRUH IMMEDIATELY AND TALK WITH YOUR DOCTOR. There is absolutely no harm in stopping a statin cold turkey. You are having a potentially serious known side effect of these drugs and it MUST be discontinued.
I am having the same problems I start taking the simvaststin for 3 months then I hurt my back exercising and I had muscule spasm for a week and then elevate to my legs my back is better but my legs are very week is hard to walk and the
dr think i have PAD so I had tested for both PAD and PVD and are both normal I'm having the same symtem as you having trouble walking upon rising in the mornig.
I have been tacking simastatin for about 4 months I have pain in my right hip that comes and goes now all my joints hurt and my muscles
Hi i was on silvastatin for 9yrs have been really unwell the last 5 weeks terrible muscle pain some mornings i cannot get out of bed bouts of severe cold teeth chattering unable to warm myself and then i have a raging temp dark urine and constapation i visited the doc they tested for arthritus and thyroid but everything fine so seen doc again and he advised me to stop silverstatin as i have lost 6 stone in weight and do not need them anymore however i have been off them for 2 weeks still really unwell aparently they can take up to 6 mths to get out of my system feeling really sorry for myself at the mo xx
thank you for the info its been helpful. my cholesterol is 233 is that very high should i really be on this
Im a 63 yr old male with crohns disease..Ive been taking simvastatin for approx 4 yrs, I just stopped taking it, its been about 4 days now and Ive NOTICED an improvement in my crohns condition...my God what a relief for me...I hope it continues.
Does Simvastation 20 mg cause a change in my metabolism, cause a gain in weight?
yes it makes your belly swell up I have been on these Tabs for the past mth and was a size 10 now am a size 12 and its awful so I am now on Lipator the new one that has just been given a free clearance ,I think I feel likeI am Bio Imbalance
why should i take it at bedtime
my dr from the u of m told me the reason you take it at night is because that is when the bad cholesterol remakes more and this slowes it down, and that is why you have to have a blood test 2 weeks after starting to make sure you are still making enough and why you need testing regular...does it make me want to start using it NO but what else is a person to do...it scares the hell out of me putting something else man made in my body...as i stare at my first new bottle....
Me too. Im looking at the posible side effects, and my doctor said it may cause muscle pain, but not likely. And no grapefruit juice...? What is that about. I too do not like the idea of changing blood chemistry around, but the alterative is worse I suppose. Wonder if ther are thosee out there who have indeed had side effects?
It causes me muscles pain. I wonder if I should stop taking it. My Chol level is low now. TOTAL is only 87.
HDC is 37.
RATIO IS 2.9
IS THIS GOOD NEWS THE MEDICATION DID LOWER YOUR CHOLEST, LEVELS AND DID YOU CHANGE YOUR DIET, HOW LONG DID YOU TAKE THE MEDICINE FOR, AND ARE YOU STILL TAKING IT..
I tryed it at bed time. I could,nt sleep at night. I start taking it in the afternoon after lunch. It worked for me. Yes why take it at bed time?.
Ugh...there is not enough room here, nor is this the right forum for me to go on about the utterly flawed science behind the cholesterol myth and the big pharma statin fraud. Suffice it to say...if you have having ANY muscle pain from these drugs STOP THEM IMMEDIATELY. If you, or a relative, beginto have neurologic or mental impairment including depression, "dementia", alzheimer like symptoms, confusion, memory loss, ANY cognition issues...STOP THE DRUG IMMEDIATELY.
If you are over 70, lowering your cholesterol may very well kill you. DO NOT TAKE A STATIN. If you are under 40 and someone wants you to take a statin ASK THEM WHAT LONG TERM EFFECTS CAN BE EXPECTED ON YOUR BRAIN AND FOR RESEARCH WHICH BACKS UP THEIR "OH THAT'S NOT A PROBLEM" RESPONSE. I
If you are anyone else...DO YOUR HOMEWORK BEFORE YOU AGREE TO TAKE A STATIN...I HAVE GIVEN ANESTHESIA FOR 20 YEARS AND I WOULD NOT TOUCH A STAIN WITH A 10 FOOT POLE. NOR DO I ALLOW MY FAMILY TO TAKE THEM. This is CRAP science and a multibillion dollar fraud...that CAN leave you a blubbering idiot, or kill you.
Can you tell me more please? I am just turning 70 and my cardio doc just yesterday prescribed 20mg of simvastatin. I have yet to fill it due to all I have read about the side effects. Your posting is most vivid. I lead a very active life style, walking 60 minutes daily, lifting weights, avoiding stress and carefully monitoring my diet. Still, my levels are all high. The doc says my body makes cholesterol. I do not know what more I can do to avoid a medical problem in this regard. My e-mail address is: firstname.lastname@example.org Any further advice you can give me would be most welcome. I do not want to be a walking statistic, and I really feel good right now. Taking this medicine might just throw me way out of balance. Thank you for your attention to my inquiry.
Please give references of research that substantiates your comment
I am currently taking 1/2 tablets of 10mg Crestor, at my doctors request. The 10mg was too much he thought. I am changing to Simvastatin. He prescribed 20mg. Is this equivalent? Or, where can you go to see what mg's are equivalent of two different durgs. Thanks.
What about hair loss while taking Simvastatin. I seem to be loosing my hair.
I am a Hairdresser and found that Lipex had that side effect but the Simvastatin did not have that effect
What is simvastatin usually substituted for?
My insurance company doesn't want to pay for the high cost of Lipitor. So,my doctor substituted Simvastatin 20 mg. The ban on generic Lipitor runs out Nov. 2011, I understand. I took Lipitor for 5 years before changing to Simvastatin. I haven't had any side effects.
Newzealand has just let the Lipitor be subbed so thats a plus
I have been on Simvistatin/Zocor 20 for about 15 years and have no known side effects. I stop taking it when I have Grapefruit. I do not understand why though.
i AM TAKING SIMMVASTATIN 20MG BUT i GET BAD INDIGESTION WITH IT WHAT CAN i TAKE ALOMG WITH IT TO HELP THIS
My doctor allowed my prescription plan to change from Lipitor 10 mg to SIMVASTATIN 20MG, is that OK?
Does Simvastatin cause heartburn
I have been taking 20 mg for three weeks and have tenderness in the calf of one leg. Should I be concerned. I am also very tired. I am also taking medication for hypothyroidism.
i do not get into a deep sleep when i take 20 mg of simvastatin.......do i have to take at night ?
i hv just started this medication since three day and now my viginal came out white discharge and it is very itch? do i need to proceed taking this medication or seek for doctor advice?
does it cause you to have burst of crying?
The heel of my left foot is very sore it's hard for to walk normal sometimes.the pain comes and goes .it hurts mostly when I sit or ride vthen get up to walk. Cannot walk fast .Have anyone encounterd this?
Hi, my doctor prescribed me simvastatin for 1 month after my lab result to lower my slight bad cholesterol.I have been taking simvastatin 20mg for 10days now but it disturbed my period making it delay from its regular cycle. I wonder if it is one of the side effects because it is not among those listed side effects?My activities are the same and im not having intimate relationship. Thank you
side form simvastatin and glipizide and metformin.